Doctor insights on:
Lopid Allergy In Children
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I have been using lopid (gemfibrozil) and my cholesterol values have gotten worse. Any specific reason?
Depends: Lopid (gemfibrozil) is an old medication used for treating high triglycerides, not ldl. So if your cholesterol is worse, you need to know what deteriorated: LDL or triglycerides. Be plant based, eat lean protein such as poultry and fish (no skin, grilled, baked, broiled or boiled), and decrease your carbs since they worsen both LDL and triglycerides. Add 2-4 grams of fish oil daily. You may need a new med. ...Read moreSee 1 more doctor answer
Not Necessarily : Lipid medications are used to treat a defined cholesterol or triglyceride disorder. If the lipid disorder is the result of another treatable medical condition (e.g., hypothyroidism, diabetes, etc.) then treatment of these conditions, as well as improvement in diet and exercise, can lessen or eliminate the need for lipid medications. ...Read moreSee 1 more doctor answer
Stopping it abruptly: But may not be a wise choice. Check with your prescribing doctor. ...Read more
IBS flare: Gemfibrozil (lopid) might increase flatulence, as well as loose bowel movements. If that is what you mean by ibs flare up. You should also be concerned about symptoms like pain, nausea and vomitting that could be related to pancreatitis that is a known complication from the use of gemfibrozil. ...Read more
Safety pravastatn : Maybe. The safety must always be evaluated on an individual basis, and your doctor will be the best judge of the safety of these medications for you. ...Read more
While taking lopid, (gemfibrozil) what is the best way to reduce triglyceride levels without damaging the liver?
NOT CAUSED BY LOPID (gemfibrozil): Directly.Get a more detailed answer ›
I've had high triglycerides since childhood and take lopid (gemfibrozil). I have reoccuring pain on each side of my neck at times. Could this indicate a blockage?
Exposure + Genes: One needs both a genetic component and "exposure" to a said allergen to develop an allergy. There is a growing support over the past 20 years, that growing up in an environment which is "too clean" can also lead to development of allergies down the road. Either way, allergies are on the rise. ...Read moreSee 2 more doctor answers